Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Changed from Methadone to Suboxone. Still have withdrawal symptoms. Why?

I recently switched from 30 mgs. of Methadone , after 11 years straight, to 8 mgs. of Suboxone . I took my last dose of Methadone a little over 99 hours ago, then took the Suboxone 45 hours ago, and have since then, taken 2 more doses of Suboxone. I m still feeling withdrawal symptoms, why????? Have I been on Methadone too long, or am I not taking enough Suboxone? HELP!!!!!
Asked On : Tue, 26 Mar 2013
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hi there, thanks for asking. Suboxone acts in a complex way in the nervous system. It acts like methadone in some ways and also it acts against it in some other ways specially if it is taken in high dose. The second point which is also very important is that it has long half life, so it needs7 to 10 days to reach its steady dose in the blood and up to 14 days to reach its dose in the brain. This is the reason some people who take it, specially in the first few days might feel uncomfortable. wait for more 2 to 3 days and if you still feel not good, you may increase it a little bit temporarily. I wish you a good health.
Answered: Sat, 30 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor